Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Mar 28, 2006, 6:49 PM CST for Brooks County, Kenedy County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2006, 6:49 PM CST (00:49 UTC)
- Expired
- Mar 28, 2006, 7:15 PM CST
- In force
- 26 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Brooks County, TX, Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBRO 290049 TORBRO TXC047-261-290115- /O.NEW.KBRO.TO.W.0001.060329T0049Z-060329T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 649 PM CST TUE MAR 28 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL BROOKS COUNTY IN DEEP SOUTH TEXAS WEST CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS * UNTIL 715 PM CST * AT 649 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST CENTRAL BROOKS COUNTY...OR ABOUT 10 MILES SOUTH OF FALFURRIAS... MOVING SOUTHEAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL EASTERN BROOKS COUNTY AT 700 PM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2718 9804 2709 9821 2683 9808 2694 9786 $$ PHILO
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Mar 28, 1:40 PM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Mar 28, 1:40 PM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 140 PM CST TUE MAR 28 2006 .DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE CONVECTIVE BOUNDARY MOVING TOWARDS THE COASTAL BEND THIS AFTERNOON. BELIEVE OUTFLOW FROM THESE THUNDERSTORMS WILL PROVIDE FOCUS FOR LOW LEVEL CONVERGENCE AS THE BOUNDARY MOVES INTO DEEP SOUTH TEXAS THIS EVENING. THEREFORE WILL INCREASE POPS TONIGHT AS MOIST AND UNSTABLE ATMOSPHERE ACROSS THE CWA WARRANTS SHOWERS AND THUNDERSTORMS WITH SOME STORMS PRODUCING GUSTY WINDS. WOULD NOT RULE OUT ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS APPEARING TO BE THE GREATEST THREAT AT THE MOMENT. WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY AS RESIDUAL OUTFLOW BOUNDARIES MAY PROVIDE A FOCUS FOR LOW LEVEL CONVERGENCE WED AFTERNOON. AS A 500MB TROUGH OVER THE WESTERN UNITED STATES WEDNESDAY MOVES INTO THE CENTRAL PLAINS THURSDAY...LOW PRESSURE OVER THE CENTRAL U.S. TO BRING A TROUGH/DRYLINE ACROSS WEST TX. MOST OF THE CONVECTION IN TEXAS TO BE CONFINED TO NORTH AND NORTHEAST TX. WILL KEEP RAIN CHANCES OUT THURSDAY AS LOW TO MID LEVEL MOISTURE DECREASES SOMEWHAT ACROSS THE LOWER RIO GRANDE VALLEY. MAV TEMPERATURE GUIDANCE LOOKS FINE SO NO CHANGES TO MOS NUMBERS EXPECTED. A WEAK COLD FRONT IS PROGGED TO MOVE INTO NORTH TX FRIDAY AND STALL. LOW LEVEL MOISTURE WILL POOL ACROSS CENTRAL TX FRIDAY BUT ADVECT NORTHWARD SATURDAY AS A SURFACE RIDGE OVER THE CENTRAL PLAINS MOVES EASTWARD AND LOW PRESSURE DEVELOPS OVER THE ROCKIES. A WEAK SHORTWAVE TROUGH OVER THE SOUTHWEST U.S. EARLY SUNDAY WILL MOVE THROUGH THE SOUTHERN PLAINS EARLY MONDAY. MOST OF THE CONVECTION WITH THIS FEATURE WILL REMAIN FAR TO THE NORTH OVER OKLAHOMA AND EXTREME NORTH TX. LOW PRESSURE IS EXPECTED TO DEVELOP ON THE LEE SIDE OF THE ROCKIES TUESDAY INCREASING THE PRESSURE GRADIENT ACROSS SOUTH TX TUES AFTERNOON. && .MARINE...AT NOON BUOY 020 REPORTED EAST SOUTHEAST WINDS AT 8 KNOTS AND SEAS AT 4 FEET WITH A 7 SECOND PERIOD. AN UPPER LEVEL DISTURBANCE WILL PRODUCE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS OVER THE MARINE AREAS THIS EVENING AND OVERNIGHT. THE WINDS WILL REMAIN SOUTHEASTERLY THROUGH THE END OF THE WEEK. THE WINDS AND SEAS WILL INCREASE OVER THE COASTAL WATERS WEDNESDAY AFTERNOON AS THE PRESSURE GRADIENT BEGINS TO TIGHTEN DUE TO A LOW PRESSURE SYSTEM MOVING EASTWARD ACROSS THE CENTRAL UNITED STATES. SMALL CRAFT ADVISORIES ARE LIKELY OVER THE MARINE AREAS THURSDAY DUE TO THE INCREASE IN THE WINDS AND SEAS. && .AVIATION...MVFR TO VFR CONDITIONS WITH MODERATE SOUTHEAST WINDS AND MOSTLY CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS. AN UPPER LEVEL DISTURBANCE WILL PRODUCE BROKEN TO VFR CEILINGS WITH AREAS OF -RA WHICH WILL TEMPORARILY REDUCE CEILINGS TO MVFR CONDITIONS OVER THE CWA THIS EVENING AND OVERNIGHT. VFR TO MVFR CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 80 68 83 71 / 30 20 10 10 0 BROWNSVILLE 69 82 70 86 71 / 30 20 10 10 0 HARLINGEN 69 83 68 85 70 / 30 20 10 10 0 MCALLEN 70 83 69 85 71 / 30 20 10 10 0 RIO GRANDE CITY 68 86 67 89 68 / 30 20 10 10 0 SOUTH PADRE ISLAND 67 79 68 80 69 / 30 20 10 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...61 MARINE/AVIATION...63/53 MESO...ABBOTT
Hazardous weather outlook, Mar 28, 6:00 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 PM CST TUE MAR 28 2006 TXZ248>257-291200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 PM CST TUE MAR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE COULD AFFECT THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A LOW PRESSURE SYSTEM WILL MOVING ACROSS THE CENTRAL PLAINS WILL COMBINE WITH HIGH PRESSURE OVER THE GULF OF MEXICO TO INCREASE WINDS OVER DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS. SMALL CRAFT ADVISORIES ARE POSSIBLE THURSDAY AS MODERATE TO STRONG SOUTHEAST WINDS PREVAIL OVER THE LOWER TEXAS COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Mar 28, 5:17 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 517 PM CST TUE MAR 28 2006 GMZ130-150-155-170-175-TXZ248>257-290030- BROOKS-COASTAL CAMERON- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-JIM HOGG- KENEDY-LAGUNA MADRE-STARR- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- ZAPATA- 517 PM CST TUE MAR 28 2006 ...STRONG THUNDERSTORMS POISED JUST NORTH OF KENEDY COUNTY... ...SCATTERED SHOWERS AND THUNDERSTORM DEVELOP OVER BROOKS COUNTY... OUTFLOW BOUNDARIES FROM STRONG THUNDERSTORMS JUST NORTH OF THE RIO GRANDE VALLEY HAVE INITIATED THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS OVER NORTHERN PORTIONS OF THE RIO GRANDE VALLEY. THE STRONGEST THUNDERSTORM WAS LOCATED JUST NORTH OF BAFFIN BAY AND IS DRIFTING SOUTHEAST AT AROUND 15 MPH. THIS THUNDERSTORM SHOULD ENTER THE EXTREME NORTHERN PORTION OF KENEDY COUNTY BY 545 PM...THEN DRIFT OVER THE ADJACENT LAGUNA MADRE AND NEARSHORE WATERS. RAPID THUNDERSTORM DEVELOPMENT OVER BROOKS COUNTY MAY REQUIRE THE ISSUANCE OF A SEVERE THUNDERSTORM WARNING THIS EVENING. DRIVE WITH CAUTION IN THESE AREAS...AS HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE ANTICIPATED...AND REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS OVER BROOKS AND KENEDY COUNTIES DURING THE NEXT HOUR OR TWO. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:15 PM CST | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 60 min |
| Mar 28, 6:15 PM CST | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 60 min |
| Mar 28, 6:30 PM CST | Severe Thunderstorm Warning | BRO | Kenedy | 45 min |
| Mar 28, 7:15 PM CST | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy, Willacy | 55 min |
| Mar 28, 7:15 PM CST | Severe Thunderstorm Warning | BRO | Kenedy | 60 min |
| Mar 28, 7:32 PM CST | Special Marine Warning | BRO | 58 min | |
| Mar 28, 7:45 PM CST | Tornado Warning | BRO | Brooks, Hidalgo, Kenedy, Willacy | 19 min |
| Mar 29, 6:29 AM CST | Marine Weather Statement | BRO | 3 hr |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.